Alert archive / Arizona / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Phoenix, AZ

July 25, 2013Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 25, 2013, 2:41 PM MST for Pinal County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2013, 2:41 PM MST (21:41 UTC)
Expired
Jul 25, 2013, 3:45 PM MST
In force
64 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 52 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:26 AM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 9:26 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
926 AM MST THU JUL 25 2013

.SYNOPSIS...
MOIST SOUTHEASTERLY FLOW WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH THE BEST
CHANCES FOR STORMS TO BE IN THE AFTERNOONS AND EVENINGS.
SOUTHWESTERLY FLOW WILL THEN START A DRYING TREND ON SUNDAY...WHICH
IS EXPECTED TO CONTINUE THROUGH MOST OF NEXT WEEK...WITH THE MONSOON
MOISTURE BEING PUSHED OFF WELL TO OUR EAST.

&&

.DISCUSSION...
EARLY MORNING CONVECTION WITH HEAVY RAINFALL AND PLENTY OF LIGHTNING
GREETED MANY DURING THE AM COMMUTE FROM CENTRAL PHX THROUGH THE EAST
VALLEY. RAINFALL GAUGES ACROSS TEMPE AND SOUTH PHOENIX MEASURED 0.50
TO OVER 1.00 INCHES OF RAINFALL. THE OFFICIAL GAUGE AT SKY HARBOR
MEASURED 0.75 INCHES...PLACING OUR ANNUAL RAINFALL AMOUNTS ABOVE
NORMAL BY ALMOST 0.40 INCHES. SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDER CONTINUE TO SPREAD WESTWARD...ESPECIALLY ACROSS
SOUTHWEST ARIZONA AND ALONG THE INTERSTATE 8 CORRIDOR OF SOUTHEAST
CALIFORNIA. PWATS ON THE TUCSON AND PHOENIX 12Z RAOBS NEARLY
IDENTICAL...1.96 AND 1.97 INCHES RESPECTIVELY WITH THAT MOISTURE
SPREADING WESTWARD WITH THE YUMA RAOB OBSERVING 1.87 INCHES. ONGOING
STORMS AND ANY ADDITIONAL DEVELOPMENT THIS AFTERNOON WILL HAVE A
PRIMARY THREAT OF HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY
IF MOVING OVER AREAS THAT HAVE ALREADY RECEIVED RAINFALL.

MORNING WATER VAPOR SATELLITE LOOP CAPTURES THE SPLITTING/DIVERGENT
FLOW ACROSS THE RIM EARLIER THIS MORNING THAT SUPPORTED THIS LATEST
ROUND OF CONVECTION. PRESENCE OF THE INVERTED WAVE/TROUGH STILL
NOTED ACROSS SOUTHEASTERN ARIZONA AND IT WILL CONTINUE TO BRING
EASTERLY STEERING FLOW INTO THE ARIZONA DESERTS FOR THE AFTERNOON.
CLOUDS HAVE BEEN THINNING AND CLEARING OUT TO OUR EAST AND SOUTH
ACROSS PINAL AND GILA COUNTIES AND LOCAL HI RES FORECAST MODELS
INDICATE AFTER A FEW HOURS OF DAYTIME HEATING...ANOTHER ROUND OF
CONVECTION COULD DEVELOPMENT ACROSS THESE AREAS. UPDATES TO THE
FORECAST THIS MORNING WHERE TO EXPAND AND INTRODUCE PRECIPITATION
CHANCES AS FAR WAS AS EL CENTRO FOR THE REST OF THE LATE MORNING AND
AFTERNOON WHILE ALSO SLIGHTLY COOLING TEMPERATURES BACK ACROSS THE
AREAS THAT SAW LATE NIGHT AND EARLY MORNING STORM ACTIVITY. EVEN
WITH THE EARLY MORNING STORM ACTIVITY ACROSS PORTIONS OF THE PHX
METRO...WITH THE DIVERGENT AXIS STILL OVER THE REGION...ADDITION OF
FURTHER SHORTWAVE ENERGY FROM THE INVERTED TROUGH TO OUR SOUTH AND
ABUNDANT MOISTURE OVER THE REGION COULD SEE ANOTHER ROUND OF STORMS
POSSIBLE OVER THE ARIZONA DESERTS LATER THIS AFTERNOON.

&&

.PREVIOUS DISCUSSION /ISSUED AT 250 AM MST/PDT/...
THIS MOIST EASTERLY TO SOUTHEASTERLY FLOW IS FORECAST BY THE MODELS
TO CONTINUE INTO SATURDAY WITH EMBEDDED SHORTWAVES MOVING INTO THE
REGION. CURRENT FORECAST SOUNDINGS INDICATE THAT PWAT VALUES ACROSS
SOUTH-CENTRAL AND SOUTHWEST ARIZONA WILL RISE SLOWLY FROM THE
CURRENT VALUES THAT ARE AROUND 1.7 INCHES INTO THE 1.9-2.0 INCH
RANGE LATE TONIGHT AND FRIDAY...THEN FALL SLOWLY ON FRIDAY NIGHT AND
SATURDAY. THESE MOISTURE VALUES COMBINED WITH FORECASTED MLCAPE
VALUES IN THE 500-1000 J/KG RANGE WILL KEEP AT LEAST A LOW TO
MIDGRADE MONSOON GOING OVER THE REGION THROUGH SATURDAY...WITH THE
BEST CHANCES FOR SIGNIFICANT THUNDERSTORM ACTIVITY TO BE TONIGHT AND
ON FRIDAY...WHEN AVAILABLE MOISTURE VALUES ARE GOING TO BE GREATEST.
THE MAIN IMPACTS FROM THESE STORMS WILL BE BRIEF HEAVY DOWNPOURS AND
GUSTY OUTFLOW WINDS. THERE IS A GOOD CHANCE THAT AT LEAST ISOLATED
TO WIDELY SCATTERED STORMS WILL MAKE THEIR WAY INTO THE DESERTS OF
SOUTH-CENTRAL AND SOUTHWEST ARIZONA EACH AFTERNOON AND
EVENING...WITH THE ASSOCIATED OUTFLOWS PRODUCING SOME GUSTY WINDS
AND BLOWING DUST AS THEY MOVE IN FROM THE HIGHER TERRAIN. THE
SHOWERS AND CLOUDS ARE EXPECTED TO KEEP TEMPERATURES AT...OR BELOW
NORMAL THROUGH SATURDAY...WITH HIGHS ACROSS THE LOWER DESERTS MAINLY
IN THE 100 TO 105F RANGE.

CONFIDENCE IS NOW QUITE HIGH THAT A SIGNIFICANT DRYING TREND WILL
THEN BEGIN ON LATE SATURDAY OR SUNDAY...THEN CONTINUE THROUGH MUCH
OF NEXT WEEK. THE ECMWF...NAM...AND GFS HAVE NOW COME INTO GOOD
AGREEMENT THAT AN UPPER TROF...THAT IS NOW WELL OFF THE SOUTHERN
CALIFORNIA COAST WILL MOVE TOWARDS THE CENTRAL CA COAST ON SATURDAY
AND SUNDAY...THEN MOVE VERY SLOWLY INLAND AND INTO THE GREAT BASIN
THROUGH THE COURSE OF NEXT WEEK. THIS TROF IS EXPECTED TO BEGIN TO
TURN THE WINDS OVER THE DESERT SOUTHWEST TO A MORE SOUTHWESTERLY
DIRECTION ON SATURDAY...WITH WESTERLY TO SOUTHWESTERLY WINDS TO
PREVAIL UNTIL AT LEAST NEXT THURSDAY. THIS WESTERLY FLOW IS EXPECTED
TO ADVECT MUCH DRIER AIR INTO THE REGION...WITH PWAT VALUES FALLING
INTO THE 0.50-1.00 RANGE BY LATE SUNDAY...WITH PWAT/S REMAINING AT
THESE LOW LEVELS THROUGH MOST OF NEXT WEEK. THIS DRY INTRUSION IS
EXPECTED TO PUSH THE VAST MAJORITY OF THE MONSOON ACTIVITY OFF WELL
TO OUR EAST...INTO EXTREME EASTERN ARIZONA AND NEW MEXICO. IN SPITE
OF THESE DRIER CONDITIONS AND INCREASED SUNSHINE...TEMPERATURES ARE
EXPECTED TO BE KEPT AROUND THEIR DAILY NORMAL VALUES THROUGH THE
PERIOD AS THE UPPER TROF TO THE NORTH KEEPS 500MB HEIGHTS MAINLY AOB
594DM.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
THE MORNING SHOWERS AND THUNDERSTORMS HAVE SINCE MAINLY PUSHED WEST
OF THE METRO PHOENIX LEAVING OVERCAST MID AND HIGH CLOUDS. A TROUGH
OF LOW PRESSURE ALONG WITH THE INCREASED MOISTURE AFFECTING THE AREA
WILL LEAD FURTHER CHANCES OF SHOWERS AND STORMS LATER TODAY...BUT
MOST WILL STAY TO THE NORTH AND EAST OF THE METRO AREA. THERE WILL
STILL BE AT LEAST A SLIGHT CHANCE FOR AN EVENING THUNDERSTORM...AS
STEERING FLOW REMAINS EASTERLY.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
COULD SEE AN ISOLATED SHOWER THROUGH THE REST OF THE MORNING HOURS
AFFECTING BOTH KIPL AND KBLH AS SHOWERS TRACK FROM EAST TO WEST
ACROSS SOUTHWEST ARIZONA INTO SOUTHEAST CALIFORNIA. CHANCES FOR
SHOWERS OR THUNDERSTORMS THROUGH THE REST OF THE DAY WILL STILL BE
RATHER SLIM BUT NOT OUT OF THE QUESTION...AS MOISTURE CONTINUES TO
INCREASE FROM THE EAST. MAINLY WE SHOULD SEE VARIABLE AMOUNTS OF MID
AND HI CLOUDS TODAY INTO TONIGHT WITH SOME HIGH BASED CU DURING THE
AFTERNOON AND EARLY EVENING. WINDS WILL FAVOR THE SOUTH AT KBLH NEXT
24 HOURS BUT GENLY BELOW 15KT...AND WILL LIKELY FAVOR THE SOUTHEAST
AT KIPL.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
OVER THE WEEKEND THE UPPER HIGH WILL SHIFT A BIT TOWARDS THE EAST AS
AN AREA OF LOW PRESSURE APPROACHES THE CALIFORNIA COAST. MOISTURE
WILL START TO DECREASE FROM THE WEST BY SUNDAY EVENING. LOW GRADE
MONSOON CONDITIONS WILL BE ON TAP WITH THE BEST THREAT FOR
THUNDERSTORMS OVER HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX.
DURING THE FIRST HALF OF NEXT WEEK...DRIER SOUTHWEST FLOW WILL
IMPACT MOST OF THE AREA...LEADING TO A CONTINUED DECREASE IN
MOISTURE FROM THE WEST...AND MINIMUM RH VALUES WILL FALL BACK INTO
THE LOW TO MID TEENS OVER MUCH OF THE LOWER DESERTS. BY NEXT TUESDAY
THE ONLY THREAT FOR THUNDER WILL BE CONFINED TO HIGHER TERRAIN AREAS
OF SOUTHERN GILA COUNTY WITH MOSTLY SUNNY SKIES DEVELOPING FROM
PHOENIX WESTWARD. HIGH TEMPERATURES DURING THE FIVE DAY PERIOD WILL
GENERALLY STAY AT NEAR SEASONAL NORMAL VALUES. NO SIGNIFICANT WINDS
ARE EXPECTED EITHER...WINDS WILL TEND TO FAVOR NORMAL DIURNAL
TENDENCIES EACH DAY WITH SOME AFTERNOON AND EARLY EVENING GUSTINESS
ESPECIALLY OVER HIGHER TERRAIN LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...NOLTE
PREVIOUS DISCUSSION...PERCHA
AVIATION...KUHLMAN
FIRE WEATHER...CB
Hazardous weather outlook, Jul 25, 4:29 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
429 AM MST THU JUL 25 2013

AZZ022-023-027-028-261130-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
429 AM MST THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS THE LOWER DESERTS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ON FRIDAY
AND SATURDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-261130-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
429 AM MST THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON FRIDAY AND
SATURDAY...BECOMING ISOLATED ON SUNDAY. STORMS WILL BE CAPABLE OF
BRIEF HEAVY RAIN...LOCALIZED FLOODING...STRONG WIND GUSTS AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-CAZ030>033-261130-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
429 AM MST THU JUL 25 2013 /429 AM PDT THU JUL 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE LOWER
DESERTS OF SOUTHWEST ARIZONA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY...WITH
MOSTLY SUNNY SKIES THEN EXPECTED THROUGH THE WEEKEND...AND INTO NEXT
WEEK. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 25, 1:37 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
137 PM MST THU JUL 25 2013

AZZ028-252100-
PINAL AZ-
137 PM MST THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 200 PM MST

AT 134 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FLORENCE JUNCTION. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   FLORENCE JUNCTION...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3318 11144 3333 11139 3328 11124 3317 11125
TIME...MOT...LOC 2037Z 071DEG 2KT 3323 11130

KUHLMAN
Special weather statement, Jul 25, 2:25 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
225 PM MST THU JUL 25 2013

AZZ024-028-252215-
PINAL AZ-
225 PM MST THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 315 PM MST

AT 216 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES EAST OF FLORENCE...
MOVING NORTHWEST AT 40 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   MAGMA...
   HWY AZ-79 BETWEEN FLORENCE AND FLORENCE JUNCTION

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3297 11134 3314 11154 3329 11118 3312 11112
TIME...MOT...LOC 2124Z 144DEG 35KT 3314 11132

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:50 PM MSTSpecial Weather StatementPSR40 min
Jul 25, 6:58 AM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 25, 1:37 PM MSTSpecial Weather StatementPSRPinal23 min
Jul 25, 2:18 PM MSTBlowing Dust AdvisoryPSR102 min
Jul 25, 2:25 PM MSTSpecial Weather StatementPSRPinal50 min
Jul 25, 2:40 PM MSTAreal Flood AdvisoryPSRPinal2 hr
Jul 25, 2:58 PM MSTSpecial Weather StatementPSRGila47 min
Jul 25, 3:19 PM MSTSpecial Weather StatementPSRPinal41 min
Jul 25, 3:30 PM MSTAreal Flood AdvisoryPSRGila, Pinal2 hr
Jul 25, 4:02 PM MSTBlowing Dust AdvisoryPSR7 hr
Jul 25, 4:26 PM MSTFlash Flood WarningPSRMaricopa2 hr
Jul 25, 4:59 PM MSTAreal Flood AdvisoryPSRGila2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.